Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 31, 2010, 10:59 PM CST for Alcorn County, Tippah County, Tishomingo County, Mississippi; Hardeman County, Hardin County, McNairy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2010, 10:59 PM CST (04:59 UTC)
- Expired
- Jan 1, 2011, 2:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Tippah County, MS, Tishomingo County, MS, Hardeman County, TN, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
204
WGUS54 KMEG 010459
FFWMEG
MSC003-139-141-TNC069-071-109-010800-
/O.NEW.KMEG.FF.W.0005.110101T0459Z-110101T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 200 AM CST
* AT 1058 PM CST...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
IUKA...SAVANNAH...SELMER...BIG HILL POND STATE PARK...PICKWICK
LANDING STATE PARK AND J COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8807 3501 8819 3492 8813 3490 8809
3479 8811 3486 8901 3522 8878 3537 8842
3536 8801
$$2 follow-up statements
663
WGUS74 KMEG 010749
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 AM CST SAT JAN 1 2011
MSC003-139-TNC069-109-010759-
/O.CAN.KMEG.FF.W.0005.000000T0000Z-110101T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TIPPAH MS-HARDEMAN TN-MCNAIRY TN-
149 AM CST SAT JAN 1 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCNAIRY...
SOUTHEASTERN HARDEMAN...NORTHERN TIPPAH AND ALCORN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8807 3501 8819 3492 8813 3490 8809
3479 8811 3481 8833 3518 8834 3537 8835
3536 8801
$$
MSC141-TNC071-010800-
/O.CON.KMEG.FF.W.0005.000000T0000Z-110101T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
149 AM CST SAT JAN 1 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
HARDIN AND NORTHERN TISHOMINGO COUNTIES...
AT 149 AM CST... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST
2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...PICKWICK LANDING STATE PARK AND JCOLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8807 3501 8819 3492 8813 3490 8809
3479 8811 3481 8833 3518 8834 3537 8835
3536 8801
$$549
WGUS74 KMEG 010759
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
159 AM CST SAT JAN 1 2011
MSC141-TNC071-010809-
/O.EXP.KMEG.FF.W.0005.000000T0000Z-110101T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
159 AM CST SAT JAN 1 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CST FOR HARDIN AND
NORTHERN TISHOMINGO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8807 3501 8819 3492 8813 3490 8809
3479 8811 3481 8833 3518 8834 3537 8835
3536 8801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 31, 5:21 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Dec 31, 5:21 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CST FRI DEC 31 2010 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 255 PM CST FRI DEC 31 2010/ DISCUSSION... THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE MID SOUTH. SPECIAL 18Z UPPER AIR SOUNDINGS FROM JAN AND LIT AS WELL AS MESOSCALE ANALYSIS DEPICT SBCAPE VALUES IN THE 750-1500 J/KG RANGE WITH AN ERODING MID LEVEL CAPPING INVERSION. MID LEVEL FORCING IS THE QUESTION MARK FOR THE SOUTHEAST TWO THIRDS OF THE REGION. A VORTICITY MAXIMA ACROSS FAR SE TX WAS RESPONSIBLE FOR CONVECTION ACROSS SOUTHERN LA. SOME OF THIS ACTIVITY MAY SPREAD INTO NORTHERN MS THIS EVENING. WILL HAVE TO WAIT AND SEE HOW THE THE REST OF THE EVENT UNFOLDS. NEW YEARS DAY THROUGH TUESDAY...EXCEPT FOR A RESIDUAL CHANCE OF RAIN SHOWERS NEAR THE TN RIVER AND AL BORDER NEW YEARS DAY MORNING...IT WILL BE DRY WITH SLOWLY WARMING TEMPERATURES DURING THIS TIME FRAME. THE H5 FLOW BECOMES ZONAL BY MONDAY. WEDNESDAY THROUGH FRIDAY...THE 12Z GFS AND ECMWF DIVERGE ON THEIR SOLUTIONS IN THE DAY 5-7 TIME PERIOD. THE GFS PERSISTS WITH THE H5 ZONAL FLOW...WHILE THE ECMWF ROTATES A STRONG UPPER TROUGH THROUGH THE REGION. WILL KEEP THE CURRENT FORECAST OF LOW POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OKULSKI && .AVIATION... 00Z TAF CYCLE COLD FRONT NOW LOCATED BETWEEN KMEM AND JBR WILL SLOWLY PUSH EAST ACROSS THROUGH THE FIRST HALF OF THE TAF PERIOD. THUNDERSTORMS ACCOMPANYING THE FRONT WILL AFFECT KMEM FIRST WITH TEMPORARY IFR CONDITIONS BETWEEN 00Z AND 02Z. STORMS WILL MARCH INTO KMKL AND KTUP BETWEEN 02Z AND 05Z. KTUP WILL CONTINUE TO SEE LIGHTER THUNDERSTORM ACTIVITY AFTER 05Z WITH MVFR CONDITIONS...WHILE KMEM AND KMKL BECOME VFR AND OCCASIONAL SHOWERS. KJBR WILL HAVE VFR CONDITIONS WITH TEMPO SHOWERS FROM 01Z-04Z. CONDITIONS WON'T IMPROVE TO VFR AT KTUP UNTIL TOMORROW MORNING. SOUTH WINDS AHEAD OF THE FRONT WILL REMAIN GUSTY THIS EVENING...EVENTUALLY SWINGING TO THE NORTHWEST LATE TONIGHT BEHIND THE BOUNDARY. SKIES WILL BECOME MORE SCATTERED WITH NORTHWEST WINDS LATE IN THE PERIOD. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 45 51 28 45 / 60 10 0 0 MKL 44 51 24 44 / 80 10 0 0 JBR 38 46 24 41 / 30 10 0 0 TUP 47 54 29 50 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 31, 2:53 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 253 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING ACROSS MOST OF THE MID SOUTH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES CONTINUE TO BE THE HAZARDS. PLEASE REFER TO CURRENT WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. OKULSKI
In the hours before
Special weather statement, Dec 31, 5:59 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST FRI DEC 31 2010
ARZ049-058-010045-
PHILLIPS AR-LEE AR-
559 PM CST FRI DEC 31 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CST FOR...
CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES WEST OF WATKINS CORNER AT 558 PM CST...MOVING NORTHEAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS THUNDERSTORM. AN ISOLATED TORNADO MAY ALSO BE
POSSIBLE WITH THIS STORM.
PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3472 9102 3489 9082 3482 9052 3448 9080
3432 9098 3434 9101 3435 9100 3447 9100
3447 9104 3448 9105 3465 9106
TIME...MOT...LOC 2358Z 214DEG 35KT 3450 9099Special weather statement, Dec 31, 6:01 PM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CST FRI DEC 31 2010 ARZ036-TNZ088-089-010030- CRITTENDEN AR-FAYETTE TN-SHELBY TN- 601 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CST FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES SOUTHWEST OF COLLIERVILLE TO 5 MILES WEST OF SOUTHWEST MEMPHIS AT 601 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN CRITTENDEN...FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN... MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3538 9006 3539 8951 3501 8963 3502 9029 TIME...MOT...LOC 0001Z 213DEG 59KT 3510 8966 3511 9011
Local storm report, Dec 31, 6:16 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 N WALNUT RIDGE 36.15N 90.96W
12/31/2010 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE
AND RANDOLPH COUNTY LINES.
0505 PM FUNNEL CLOUD MORO 34.79N 90.99W
12/31/2010 LEE AR STORM CHASER
REPORTED BY A STORM SPOTTER...RELAYED THROUGH THE LEE
COUNTY EMERGENCY MANAGER. FUNNEL CLOUD WAS NEAR MORO AND
MOVED NORTHEAST TOWARD HOLUBS CROSSING.
&&
RRHSpecial weather statement, Dec 31, 7:00 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CST FRI DEC 31 2010 ARZ027-035-010130- CROSS AR-POINSETT AR- 700 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CST FOR... CROSS COUNTY IN EASTERN ARKANSAS... CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7 MILES NORTHWEST OF WYNNE AT 700 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3571 9079 3560 9036 3518 9081 3528 9101 TIME...MOT...LOC 0100Z 210DEG 53KT 3533 9086
Special weather statement, Dec 31, 7:21 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 721 PM CST FRI DEC 31 2010 ARZ018-026>028-MOZ113-010145- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO- 721 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CST FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF GREENFIELD AT 721 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY... HARRISBURG...JONESBORO...LAKE CITY...LEACHVILLE...MONETTE...PARAGOULD AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3610 9056 3596 9013 3549 9059 3561 9083 TIME...MOT...LOC 0121Z 210DEG 55KT 3569 9064
Special weather statement, Dec 31, 7:24 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 724 PM CST FRI DEC 31 2010 TNZ001>004-019>021-010200- CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN- 724 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CST FOR... NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF MISTON TO 5 MILES SOUTHWEST OF MCKENZIE AT 724 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...DYER...GIBSON...HENRY...LAKE...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...MCKENZIE...PARIS... REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE. && LAT...LON 3600 8847 3605 8963 3651 8935 3650 8817 TIME...MOT...LOC 0124Z 212DEG 48KT 3623 8948 3617 8855
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:33 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 9:55 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 145 days |
| Dec 31, 10:18 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 1 more | 3 hr |
| Dec 31, 10:32 PM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more | 5 hr |
| Dec 31, 10:41 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe, Tishomingo | 145 days |
| Dec 31, 10:53 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 5 more | 3 hr |
| Dec 31, 11:08 PM CST | Flash Flood Warning | MEG | Itawamba, Monroe | 3 hr |
| Dec 31, 11:11 PM CST | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee | 34 min |
| Dec 31, 11:49 PM CST | Special Weather Statement | MEG | Itawamba, Monroe | 26 min |
| Jan 1, 12:28 AM CST | Flash Flood Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Union | 108 min |
| Jan 1, 1:13 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Jan 1, 1:31 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Monroe | 22 hr |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Monroe | 10 hr |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
| Dec 31, 6:01 PM CST | Special Weather Statement | MEG | Shelby | 29 min |
| Dec 31, 6:08 PM CST | Flash Flood Warning | MEG | Shelby, Tipton | 2 hr |
| Dec 31, 9:10 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 35 min |
| Dec 31, 9:30 PM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Dec 31, 9:42 PM CST | Special Weather Statement | MEG | Dyer | 33 min |
| Dec 31, 11:00 PM CST | Special Weather Statement | MEG | Lake | 30 min |
| Dec 31, 11:51 PM CST | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.